Alert archive / Florida / Freeze Warnings in 2021

Freeze Warning 1, NWS Tampa Bay, FL

January 9, 2021Levy County, Florida

NWS Tampa Bay, FL issued this freeze warning at Jan 9, 2021, 12:57 PM EST for Levy County, Florida. It took effect at Jan 10, 2021, 4:00 AM EST. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 9, 2021, 12:57 PM EST (17:57 UTC)
In effect from
Jan 10, 2021, 4:00 AM EST
Expired
Jan 10, 2021, 8:00 AM EST
In force
4 hr
Issued by
NWS Tampa Bay, FL

County Levy County, FL

The radar

The Jacksonville radar (KJAX), 170 km from the middle of the area, began a volume at 17:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2021-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2021-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS72 KTBW 091757
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
1257 PM EST Sat Jan 9 2021

FLZ239-100200-
/O.UPG.KTBW.FZ.A.0001.210110T0900Z-210110T1300Z/
/O.NEW.KTBW.FZ.W.0001.210110T0900Z-210110T1300Z/
Inland Levy-
Including the cities of Chiefland, Bronson, and Williston
1257 PM EST Sat Jan 9 2021

...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Inland Levy County.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means widespread freezing temperatures are
expected to occur. Take steps now to protect tender plants from
the cold. Exposed outdoor water pipes may burst if not wrapped or
covered.

&&

$$

FLZ043-139-242-248-100200-
/O.UPG.KTBW.FZ.A.0001.210110T0900Z-210110T1300Z/
/O.EXA.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Sumter-Coastal Levy-Inland Citrus-Inland Hernando-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Cedar Key, Yankeetown, Inverness, Brooksville, 
and Spring Hill
1257 PM EST Sat Jan 9 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Temperatures as low as 32 possible and frost.

* WHERE...Sumter, Coastal Levy, Inland Citrus and Inland 
  Hernando Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost and freeze conditions could kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ142-148-149-100200-
/O.EXA.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Including the cities of Crystal River, Homosassa, Hernando Beach,
Bayport, Port Richey, and Hudson
1257 PM EST Sat Jan 9 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Coastal Citrus, Coastal Hernando and Coastal Pasco 
  Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ052-249-251-100200-
/O.CON.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Polk-Inland Pasco-Inland Hillsborough-
Including the cities of Lakeland, Winter Haven, Dade City, 
Zephyrhills, Brandon, Plant City, and Sun City Center
1257 PM EST Sat Jan 9 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...

* WHAT...Temperatures as low as 36 will result in frost 
  formation.

* WHERE...Polk, Inland Pasco and Inland Hillsborough Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa
1 follow-up statement
996 
WWUS72 KTBW 092243
NPWTBW

URGENT - WEATHER MESSAGE
National Weather Service Tampa Bay Ruskin FL
543 PM EST Sat Jan 9 2021

FLZ239-101300-
/O.CON.KTBW.FZ.W.0001.210110T0900Z-210110T1300Z/
Inland Levy-
Including the cities of Chiefland, Bronson, and Williston
543 PM EST Sat Jan 9 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected along
  with widespread frost.

* WHERE...Inland Levy County.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A freeze warning means widespread freezing temperatures are
expected to occur. Take steps now to protect tender plants from
the cold. Exposed outdoor water pipes may burst if not wrapped or
covered.

&&

$$

FLZ056-057-061-101300-
/O.EXA.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Hardee-Highlands-DeSoto-
Including the cities of Wauchula, Bowling Green, Zolfo Springs, 
Sebring, Avon Park, Placid Lakes, and Arcadia
543 PM EST Sat Jan 9 2021

...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...

* WHAT...Temperatures as low as 36 and other favorable conditions 
  will result in frost formation.

* WHERE...Hardee, Highlands and DeSoto Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

FLZ043-052-139-142-148-149-242-248-249-251-101300-
/O.CON.KTBW.FR.Y.0001.210110T0900Z-210110T1300Z/
Sumter-Polk-Coastal Levy-Coastal Citrus-Coastal Hernando-
Coastal Pasco-Inland Citrus-Inland Hernando-Inland Pasco-
Inland Hillsborough-
Including the cities of Wildwood, Lake Panasoffkee, Bushnell, 
The Villages, Lakeland, Winter Haven, Cedar Key, Yankeetown, 
Crystal River, Homosassa, Hernando Beach, Bayport, Port Richey, 
Hudson, Inverness, Brooksville, Spring Hill, Dade City, 
Zephyrhills, Brandon, Plant City, and Sun City Center
543 PM EST Sat Jan 9 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...

* WHAT...Temperatures in the low to mid 30s and other favorable 
  conditions will result in frost formation.

* WHERE...Coastal Citrus, Coastal Levy, Coastal Pasco, Coastal 
  Hernando, Inland Citrus, Sumter, Inland Hernando, Inland 
  Pasco, Polk and Inland Hillsborough Counties.

* WHEN...From 4 AM to 8 AM EST Sunday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

* ADDITIONAL DETAILS...Temperatures may briefly dip to freezing,
  especially across portions of the Nature Coast north of Pasco
  County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/tampa

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this freeze warning went out at Jan 9, 9:17 AM EST, 3 hours 40 minutes earlier.

Area forecast discussion, Jan 9, 9:17 AM EST, 3 hours 40 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
917 AM EST Sat Jan 9 2021

.UPDATE...
Cloud cover overnight helped to keep us in the 50's and should do
the same through the day with temperatures remaining in the 50's
for most of us during the day. Clouds will start to lift and
dissipate slowly throughout the day. Don't expect completely
clear skies until the overnight hours. Winds will start to calm
down throughout the day. No changes to the forecast needed at this
time.

&&

.Prev Discussion... /issued 703 AM EST Sat Jan 9 2021/

AVIATION...
MVFR CIGS will be possible at TPA, PIE, and LAL for the next few
hours. VFR conditions expected for everywhere else. Overcast skies
through the area will start to lift and break up through the day.
Winds will remain out of the north through the period and will
generally stay at or below 10 knots.

Prev Discussion... /issued 326 AM EST Sat Jan 9 2021/

DISCUSSION...
One upper low just off the Mid-Atlantic coast tracks northeast as a
second low near the Four Corners regions slides down over TX by late
Sun...with flow aloft the Gulf of Mexico shifting from
northwesterly to southwesterly. At the surface high pressure
centered in the upper Midwest and ridging into the Gulf of Mexico
will traverse to the eastern seaboard Sun while continuing to
sprawl over FL and much of the Gulf. A surface reflection of the  TX
upper low forms in the far western Gulf sun night.

A stable dry and cool to cold north to northwest flow continues
today as winds abate some. Some early morning cloudiness will stream
in off the Gulf then clouds begin to decrease. While the winds are
starting to drop residual waves and swells on the Gulf will keep
high surf at the beach until afternoon and a high risk of rip
current through this evening. The flow becomes northerly and
continues to diminish which with clearing skies will allow good
radiational cooling. Much of the Nature Coast will be near or at
freezing with a freeze watch in place. Also expect frost which will
extend down into some of the central counties. A frost advisory will
be in effect for Polk and inland Hillsborough/Pasco counties.
During Sun the flow begins to have a more northeasterly component
with temperatures slightly warming. But only 3-4 degrees when
compared to today and still significantly below normal.

For Mon through Fri: The TX upper low with it's attendant surface
low tracks east-northeastward...initially along the northern Gulf
coastal areas..and ejects from the Mid-Atlantic coast Wed. High
pressure across FL exits east as a cold front...trailing south
from the surface low...pushes into the east Gulf then across FL
Tue-Wed. High pressure in the wake of the front builds into the
Gulf for the rest of the week.

The atmosphere will briefly warm and moisten early in the week when
the front comes in with some showers that exit Tue night. Dry and
cool air works in for the last half of the week with temperatures
below normal.

MARINE...
Winds and seas continue to produce hazardous conditions on the
waters but these will be coming down...allowing advisory headlines
to drop down to caution later this morning. High pressure to the
west will track east through early next week...permitting winds to
diminish as they veer. A front moves across the Gulf Tue with some
showers. High pressure in the wake of the front will increase
winds as they shift to the northwest and north.

FIRE WEATHER...
Stable cool and dry air prevails into early next week but no low RH
concerns are expected. A font brings low chances of showers Tue
into Wed then high pressure builds in for the rest of the week.

&&

.Preliminary Point Temps/PoPs...
TPA  60  41  62  49 /   0   0   0   0
FMY  65  43  66  52 /   0   0   0   0
GIF  61  38  64  49 /   0   0   0   0
SRQ  61  43  63  50 /   0   0   0   0
BKV  57  33  61  42 /   0   0   0   0
SPG  58  46  60  53 /  10   0   0   0

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 7 PM EST this evening for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     High Surf Advisory until 1 PM EST this afternoon for Coastal
     Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
     Coastal Sarasota-Pinellas.

     Freeze Watch from late tonight through Sunday morning for
     Coastal Levy-Inland Citrus-Inland Hernando-Inland Levy-
     Sumter.

     Frost Advisory from 4 AM to 8 AM EST Sunday for Inland
     Hillsborough-Inland Pasco-Polk.

     Beach Hazards Statement through this evening for Coastal Lee.

Gulf waters...Small Craft Advisory until 10 AM EST this morning for Coastal
     waters from Bonita Beach to Englewood FL out 20 NM-Coastal
     waters from Englewood to Tarpon Springs FL out 20 NM-
     Coastal waters from Tarpon Springs to Suwannee River FL out
     20 NM-Waters from Bonita Beach to Englewood FL out 20 to 60
     NM-Waters from Englewood to Tarpon Springs FL out 20 to 60
     NM-Waters from Tarpon Springs to Suwannee River FL out 20
     to 60 NM.

&&

UPDATE/AVIATION/MARINE/FIRE WEATHER...27/Shiveley
UPPER AIR...04/Sobien
DECISION SUPPORT...04/Sobien
Hazardous weather outlook, Jan 9, 4:49 AM EST, 8 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Tampa Bay Ruskin FL
449 AM EST Sat Jan 9 2021

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-092200-
Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy-
Coastal Citrus-Coastal Hernando-Coastal Pasco-
Coastal Hillsborough-Coastal Manatee-Coastal Sarasota-
Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus-
Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee-
Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters-
Charlotte Harbor and Pine Island Sound-
Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM-
Coastal waters from Englewood to Tarpon Springs FL out 20 NM-
Coastal waters from Bonita Beach to Englewood FL out 20 NM-
Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM-
Waters from Englewood to Tarpon Springs FL out 20 to 60 NM-
Waters from Bonita Beach to Englewood FL out 20 to 60 NM-
449 AM EST Sat Jan 9 2021

This Hazardous Weather Outlook is for West Central And Southwest
Florida.

.DAY ONE...Today and Tonight.

...COLD IMPACT...
Temperatures and wind chills reaching the 30s and low 40s
tonight could be dangerous to exposed people or animals.

...RIP CURRENT IMPACT...
High surf will produce rip currents along area beaches.

...MARINE IMPACTS...
Wind speeds of 20 to 25 knots will create hazardous boating
conditions for small craft operators through the morning.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

Flannery

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 9, 4:00 AM ESTFrost AdvisoryTBWCitrus, DeSoto, Hardee, Hernando, Highlands, Hillsborough and 4 more28 hr

Nearby

Freeze Warnings in Florida, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.